liver

Options
bevman
bevman Member Posts: 107
hi i have been for a blood test today i go for one every month i have been phoned today by my rummy nurse and told to stop all my medication and go for another blood test on friday i am on sulfa,predesalone,Enbrel,and MTX injection i have got sever RA that they have had trouble controling .I am quite upset as since taking the MTX injection it has been the only thing that has helped with the pain and has given me some sort of mobility.I was wondering if it would be the MTX that has caused this i have also noticed that my stomach swells up i have mentioned this to the nurse and she has said she will talk to the doctor about it.I no you cannot give advice on medication but i just wonderd wheather you have come across this problem before i forgot to say the test revealed high liver result.
thanks Laurence

Comments

  • trisher
    trisher Member Posts: 9,263
    edited 30. Nov -1, 00:00
    Options
    HI Bevman

    I had to do this recently. My bloods showed my liver results were very high.

    I had to the bloods done again to see if it had gone down

    I see them next week.

    Trish xx
  • dorcas
    dorcas Member Posts: 3,516
    edited 30. Nov -1, 00:00
    Options
    Hi Laurence,

    I've had to come off meds in the past too (including Mtx) when my liver results have 'see sawed' out of control; you're bound to be disappointed at having to stop your meds when you've felt the benefit of the Mtx, but once the blood results improve they may put you back on it again..
    that's what happened with me, but it's a delicate balance and really depends on what the rheummy thinks is right for you. best to be guided by them ':roll:'

    sorry you've been having such a rotten time with your RA. ':(')
    hope you get some answers to your questions and that things get better for you. let us know how you get on. Iris x
  • helpline_team
    helpline_team Posts: 3,570
    edited 30. Nov -1, 00:00
    Options
    Dear Laurence,
    This is one of those situations where there's not a lot that we say that is going to add much I'm afraid. The point that you've made about the swelling is not one that we'd be qualified to comment on. It's the kind of thing to make sure to mention to the rheumatology team and to make sure that you get their opinons on the possible causes.
    As you've mentioned that your arthritis has been difficult to control, then you might want to go over with the team how quickly you'll be able to resume some of the treatment. (For example there may be parts of your drug combination which don't have the liver reactions associated which you may be able to resume more quickly.)
    If you do go and see them (which you may well want to do) then it might be worth taking a note taker with you so you get all the conversation down.
    all the best
    Guy
  • bevman
    bevman Member Posts: 107
    edited 30. Nov -1, 00:00
    Options
    Dear Laurence,
    This is one of those situations where there's not a lot that we say that is going to add much I'm afraid. The point that you've made about the swelling is not one that we'd be qualified to comment on. It's the kind of thing to make sure to mention to the rheumatology team and to make sure that you get their opinons on the possible causes.
    As you've mentioned that your arthritis has been difficult to control, then you might want to go over with the team how quickly you'll be able to resume some of the treatment. (For example there may be parts of your drug combination which don't have the liver reactions associated which you may be able to resume more quickly.)
    If you do go and see them (which you may well want to do) then it might be worth taking a note taker with you so you get all the conversation down.
    all the best
    Hi thank you all for your advice i have had another phone call from rummy nurse this morning and they want me to get an appointment with my GP so they can have a look at my stomach easy said than done to get appointment and will ring tonight.
    Laurence
    Guy